LONNIE B. HANAUER, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
To the editor: In their review of recent advances in connective tissue diseases (Ann Intern Med 77:455-464, 1972), Drs. Wallace, Diamond, and Kaplan note that quinidine has "been added to the list" of drugs capable of inducing a lupus erythematosus-like syndrome.
The case report referred to (Postgraduate Med J 46:729-731, 1970) describes a 73-year-old woman who, after 17 months of quinidine therapy, developed a lupus-like rash and pancytopenia. No LE cells were found, and the antinuclear factor (ANF) was "weakly positive. "Quinidine therapy was continued, a small dose of prednisone was added, and subsequent symptoms were minimal.
The diagnosis of
HANAUER LB. Quinidine and Lupus-Like Syndrome. Ann Intern Med. 1973;78:308. doi: https://doi.org/10.7326/0003-4819-78-2-308_1
Download citation file:
Published: Ann Intern Med. 1973;78(2):308.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use